MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI PRESS-FIT STEM 12MM X 100MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRI PRESS-FIT STEM 12MM X 100MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER
Catalog Number 5565-S-012
Medical Device Problem Codes Degraded (1153); Loss of Osseointegration (2408); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Osteolysis (2377); Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646); Metal Related Pathology (4530)
Date of Event 01/20/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding loosening, disassociation and wear/ metallosis involving a triathlon stem was reported.The event was confirmed via clinical review.Method & results: -product evaluation and results: the reported device was not returned however a photograph was provided for review.The photograph shows a recently explanted baseplate with a tibial stem, a femoral component, a femoral stem and a ts insert with blood on them.The baseplate and the tibial stem presented in an assembly form but misaligned, which indicated that they were disassociated.The femoral component and the femoral stem were disassembled.Damage was noticed at the femoral stem thread section.Bone cement and black tissues were on the femoral component.-clinician review: a review of the provided medical records by a clinical consultant indicated: ""confirmation of event: i can confirm that the patient underwent a revision type procedure with a triathlon ts component which was revised for tibial loosening/fracture of the femoral and tibial stems and i can confirm that the patient underwent a revision of that component with a competitor implant since i was able to view x-rays with both implants in place.Root cause analysis: the root cause of this event cannot be determined with certainty.Causes of tibial loosening and fracture of the femoral and or tibial stem extensions are multifactorial including surgical technique, especially in the way the implants are cemented in place, and the way the implants are positioned and the soft tissues balanced.The way in which the stem extensions are assembled to the femoral and tibial components also plays a role.Patient factors including activity level, lifestyle and bmi plays a role as well as implant factors.Before i would assign any causality to the implant itself it must be examined by stryker engineers to determine if there were any material defects.-product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusions: a review of the provided medical records by a clinical consultant indicated that ""i can confirm that the patient underwent a revision type procedure with a triathlon ts component which was revised for tibial loosening/fracture of the femoral and tibial stems and i can confirm that the patient underwent a revision of that component with a competitor implant since i was able to view x-rays with both implants in place.[.] the root cause of this event cannot be determined with certainty.Causes of tibial loosening and fracture of the femoral and or tibial stem extensions are multifactorial including surgical technique, especially in the way the implants are cemented in place, and the way the implants are positioned and the soft tissues balanced.The way in which the stem extensions are assembled to the femoral and tibial components also plays a role.Patient factors including activity level, lifestyle and bmi plays a role as well as implant factors.Before i would assign any causality to the implant itself it must be examined by stryker engineers to determine if there were any material defects.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
The following information was provided: the customer reported that: "fracture (b)(6) of the tibial and femoral stems less than two years after prosthesis placement.During revision surgery, fracture of the implants and very significant metallosis (e1618) within the knee were observed.Implantation date: (b)(6), 2024; date of explantation: (b)(6) 2026.Implanted medical devices: - 1 pg demi cale triathlon ts t2 5mm dm/gl (stryker france): ref.5545-a-202, lot no.Erjvk2a, expiry date 07/12/2026 - 1 pg revis embase tibia triathlon ts t2 (stryker france): ref.5521-b-200, batch no.O4g9rb, expiry date 11/19/2028 - 1 pg quille ancr triathlon ts 12x100mm (stryker france): ref.5565-s-012, batch no.0131966d, expiry date 12/20/2027 - 1 pg quille ancr triathlon ts 15x100mm (stryker france): ref.5565-s-015, batch no.0086223a, expiry date 03/24/2024 - 1 pg revis femor 2cond cim triathlon ts dte t2 stem (stryker france): ref.5512f202, batch no.L7t4u, expiry date 07/19/2028 1 pg cale femor dist triathlon ts dte t2 10mm (stryker france): ref.5541-a-202, batch no.Eys9g, expiry date 09/23/2024 - 1 pg cale femor dist triathlon ts dte t2 15mm (stryker france): ref.5542-a-202, batch no.Eyr9b, expiry date 09/18/2024 - 1 pg revis insert tibia fixe triathlon x3 cs t2 13mm (stryker france): ref.5537-g-213-e, batch no.A385hy, expiry date 04/30/2028.Update on 03-jun-2026 based on medical review: "[.] document radiographies genou d pré-op le 24-11-25 - 2026-m-067.Png: november 24, 2025 [.] there is significant osteolysis immediately and laterally beneath the tibial tray.[.] collateral view shows the implants there appears to be a fracture of the femoral stem extension just at the femoral boss/housing.The tibial component shows what appears to be a fracture of the stem extension in the same area, the junction of the stem and the tibial boss/housing.[.] i can confirm that the patient underwent a revision type procedure with a triathlon ts component which was revised for tibial loosening/fracture of the femoral and tibial stems [.] ".

Brand Name
TRI PRESS-FIT STEM 12MM X 100MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
alessandra chavez
3365 enterprise ave
weston, FL 33331
9546280700
MDR Report Key25651634
Report Number0002249697-2026-00547
Device Sequence Number5866770
Product Code JWH
UDI-Device Identifier07613327026771
UDI-Public07613327026771
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K242831
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5565-S-012
Device Lot Number0131966D
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2026
Initial Report FDA Received Date06/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale
Patient Weight85 KG